MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported by a distributor that upon receiving a shipping order and during inspection of a delivered amplatz extra-stiff support wire guide, an "unidentified particle inside the primary packaging" was observed.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Methods code: communication/interviews (4111).Investigation ¿ evaluation: it was reported that an unidentified particle was found in the packaging of an amplatz extra-stiff support wire guide.Cook became aware of this event upon being notified by e.Tamussino & cia ltda.This was noted at the distributor, therefore there was no patient contact.A review of the complaint history, device history record, and quality control of the device were conducted during the investigation.The complaint device was not returned so a physical examination could not be performed.However, the distributor did provide photos of the complaint device showing an unknown fiber within the sealed packaging.Additionally, a document based investigation evaluation was performed.The risks associated with this device were acceptable when weighed against the benefits.Sufficient controls are in place to detect this failure mode prior to release.A review of product labeling revealed no instructions for use (ifu) documents are packaged with this device.The device history record of the complaint lot showed one related nonconformance where two devices were reworked due to foreign matter in the packaging.A database search revealed no other complaints from the lot at the time of investigation.All nonconforming devices were reworked, and all remaining devices in the lot underwent quality control activities such as visual inspection for foreign matter.Since this 100% inspection procedure is in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Since the complaint device in the photos appears to still be sealed, it is unlikely that the foreign matter was introduced by the user.Based on the information provided, inspection of a photo provided by the distributor, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency contributed to this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9443485
Report Number1820334-2019-03056
Device Sequence Number2243057
Product Code DXQ
UDI-Device Identifier00827002030954
UDI-Public(01)00827002030954(17)240729(10)9882072
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/29/2024
Device Model NumberN/A
Device Catalogue NumberTHSF-35-145-AES
Device Lot Number9882072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1